# SDR 2001FA0000323

- Difficulty date: September 18, 2001
- Submitted: September 21, 2001
- Operation: General aviation
- Aircraft: N988ME
- Make and model: Beech B300
- Aircraft serial: FL77
- Aircraft time: 4,611 hours, 3,692 cycles
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Piston
- Part number: 505211516
- Condition: Cracked
- Location: Flap Actuator
- Part time: 4,611 hours
- Component: Flap Actuator, Beech
- Component part number: 505212224
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

RIGHT OUTBOARD FLAP ACTUATOR CRACKED AT BASE OF PISTON WHERE THE END PLUG IS ATTACHED.  THE CRACK WAS 1.5 INCHES LONG AND RESULTED IN THE LOSS OF THE LUBRICATING OIL FROM OUT OF THE PISTON AND SCREW ASSEMBLY.  THE LOSS OF OIL WAS THE FIRST INDICATION OF A PROBLEM, AND IT WAS WHILE INVESTIGATING THE OIL LEAK THAT THE CRACK WAS DISCOVERED.THIS CRACK COULD RESULT IN A SIGNIFICANT LOSS OF STRUCTURAL STRENGTH OF THE ACTUATOR WHICH COULD RESULT IN THE STRUCTURAL FAILURE OF THE ACTUATOR ASSEMBLY.
